Alert archive / Montana / High Wind Warnings in 2026

High Wind Warning 9, NWS Great Falls, MT

February 16, 20267 counties in Montana

NWS Great Falls, MT issued this high wind warning at Feb 16, 2026, 1:07 PM MST for 7 counties in Montana. It took effect at Feb 17, 2026, 9:00 AM MST. It was in force for 9 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2026, 1:07 PM MST (20:07 UTC)
In effect from
Feb 17, 2026, 9:00 AM MST
Expired
Feb 17, 2026, 6:15 PM MST
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Judith Basin County, MT, Meagher County, MT

The radar

The Great Falls radar (KTFX), 92 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 10:30 AM MSTSNOW 27 Sse Ulm, MT2 inches of snow that melted down to 0.20 inches water. Visibility dropped to an eighth of a mile or less as the strong band passed through.
Feb 17, 10:44 AM MSTNON-TSTM WND GST 602 Nw Windham, MTAWOS station K1CM Charlie.
Feb 17, 11:15 AM MSTNON-TSTM WND GST 593 Ene Benchland, MTMesonet station MTM47 MDA - Benchland.
Feb 17, 11:30 AM MSTNON-TSTM WND GST 62Gildford, MT62 mph wind gust.
Feb 17, 11:30 AM MSTNON-TSTM WND GST 6610 Nw Loma, MTMesonet station GW6710 MEADOWLANE.
Feb 17, 11:45 AM MSTNON-TSTM WND GST 5620 N Rudyard, MTMesonet station EW1937 Goldstone.
Feb 17, 11:50 AM MSTNON-TSTM WND GST 6023 E Whitlash, MT60 mph wind gust at Fox Crossing SW Montana Mesonet.
Feb 17, 12:00 PM MSTNON-TSTM WND GST 5611 Wsw Big Sandy, MTMesonet station MTM90 Big Sandy Sw.
Feb 17, 12:10 PM MSTNON-TSTM WND GST 5615 N Gildford, MTMesonet station GW6392 Gildford 15n.
Feb 17, 12:15 PM MSTNON-TSTM WND GST 5616 Nne Rudyard, MTMesonet station FW1664 Hingham.
Feb 17, 12:15 PM MSTNON-TSTM WND GST 649 N Gildford, MTMesonet station MTM51 9.1 N Gildford (MT-MESO).
Feb 17, 12:30 PM MSTNON-TSTM WND GST 613 Ene Benchland, MTMesonet station MTM47 MDA - Benchland.
Feb 17, 12:31 PM MSTNON-TSTM WND GST 634 W Havre, MTASOS station KHVR Havre Airport.
Feb 17, 12:55 PM MSTNON-TSTM WND GST 581 E Roy, MTAWOS station K1OM Oscar.
Feb 17, 1:00 PM MSTNON-TSTM WND GST 5618 W Hogeland, MTMesonet station MTM37 19.9 N Zurich (MT-MESO).
Feb 17, 1:05 PM MSTHIGH SUST WINDS 4014 N Havre, MT40 mph average sustained wind from 1205 PM to 105 PM at Lake Thibadeau Montana Mesonet.
Feb 17, 1:15 PM MSTNON-TSTM WND GST 617 E Roy, MTMDT sensor Bohemian Corner MTBOH.
Feb 17, 1:15 PM MSTNON-TSTM WND GST 6613 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Feb 17, 1:18 PM MSTNON-TSTM WND GST 6213 S Fort Belknap, MTRAWS station FBLM8 Fort Belknap.
Feb 17, 1:20 PM MSTNON-TSTM WND GST 5913 Ene Roy, MTMontana mesonet Roy E.
Feb 17, 1:35 PM MSTNON-TSTM WND GST 618 N Forestgrove, MTMT mesonet station Forestgrove N.
Feb 17, 1:35 PM MSTNON-TSTM WND GST 6613 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Feb 17, 1:52 PM MSTNON-TSTM WND GST 607 Ese Hilger, MTMesonet station JPKM8 Judith Peak RAWS.
Feb 17, 2:08 PM MSTNON-TSTM WND GST 601 E Roy, MTAWOS station K1OM Oscar.
Feb 17, 2:45 PM MSTNON-TSTM WND GST 639 Sse Grass Range, MTMesonet station MTBCH Beacon Hill Us-87 Mp 35.0.
Feb 17, 4:55 PM MSTHIGH SUST WINDS 471 E Roy, MTAWOS station K1OM Oscar average sustained wind of 47 mph from 11 AM to 455 PM.
Feb 17, 4:55 PM MSTSNOW 2.27 Sse Ulm, MTAdditional snowfall amounts since 10:30 AM. Storm total for the day is 4.2 inches.
Feb 17, 5:00 PM MSTSNOW 35 Wsw Great Falls, MT3 inches of snowfall since 5 AM this morning.
Feb 17, 5:30 PM MSTSNOW 311 Sse Ulm, MT3 inches of new snow today.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS75 KTFX 162007
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
107 PM MST Mon Feb 16 2026

MTZ311-313-314-317-318-171100-
/O.NEW.KTFX.HW.W.0009.260217T1600Z-260218T0300Z/
Bears Paw Mountains and Southern Blaine-Judith Basin County and
Judith Gap-Fergus County below 4500ft-Little Belt and Highwood
Mountains-Snowy and Judith Mountains-
Including the following locations: Benchland, Hilger, Windham,
Monarch, Rocky Boy, Neihart, Geyser, Hobson, Lewistown, Stanford,
Kings Hill Pass, Raynesford, and Moccasin
107 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw, Highwood, Little Belt, and Snowy Mountains, 
  Judith Basin County and Judith Gap, and Fergus County below 4500ft.

* WHEN...From 9 AM to 8 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Gusty west winds will develop following a 
  cold front Tuesday afternoon with winds shifting to the northwest 
  by Tuesday evening. Snow showers may also accompany and follow the 
  cold front, and gusty winds combined with snow showers may create 
  periods of reduced visibility, especially near the Bears Paw and 
  Little Belt mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Hoenisch
4 follow-up statements
472 
WWUS75 KTFX 170634
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1134 PM MST Mon Feb 16 2026

MTZ311-313-314-317-318-180030-
/O.CON.KTFX.HW.W.0009.260217T1600Z-260218T0300Z/
Bears Paw Mountains and Southern Blaine-Judith Basin County and
Judith Gap-Fergus County below 4500ft-Little Belt and Highwood
Mountains-Snowy and Judith Mountains-
Including the following locations: Neihart, Hilger, Monarch,
Kings Hill Pass, Raynesford, Benchland, Windham, Lewistown,
Hobson, Stanford, Rocky Boy, Geyser, and Moccasin
1134 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST 
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw, Highwood, Little Belt, and Snowy Mountains, 
  Judith Basin County and Judith Gap, and Fergus County below 4500ft.

* WHEN...From 9 AM to 8 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Gusty west winds will develop following a 
  cold front Tuesday afternoon with winds shifting to the northwest 
  by Tuesday evening. Snow showers may also accompany and follow the 
  cold front, and gusty winds combined with snow showers may create 
  periods of reduced visibility, especially near the Bears Paw and 
  Little Belt mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Glinskas
777 
WWUS75 KTFX 171826
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1126 AM MST Tue Feb 17 2026

MTZ301>304-181200-
/O.NEW.KTFX.EC.W.0001.260217T2300Z-260218T1900Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Including the following locations: Ethridge, Browning, East
Glacier Park, Heart Butte, Galata, Logan Pass, Lothair, Santa
Rita, Whitlash, Shelby, Joplin, Cut Bank, Kiowa, Chester, Devon,
Marias Pass, Babb, Saint Mary, and Dupuyer
1126 AM MST Tue Feb 17 2026

...EXTREME COLD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON 
MST WEDNESDAY...

* WHAT...Dangerously cold wind chills as low as 40 below expected.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Eastern Toole and Liberty Counties.

* WHEN...From 4 PM this afternoon to noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 40 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

MTZ311-181200-
/O.NEW.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
/O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy
1126 AM MST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...COLD WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON 
MST WEDNESDAY...

* WHAT...For the High Wind Warning, northwest winds 30 to 40 mph, 
  with gusts up to 60 mph. For the Cold Weather Advisory, very cold 
  wind chills as low as 30 below expected.

* WHERE...Bears Paw Mountains and Southern Blaine.

* WHEN...For the High Wind Warning, until 8 PM MST this evening. For 
  the Cold Weather Advisory, from 8 PM this evening to noon MST 
  Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. The dangerously cold wind chills as low as 
  30 below zero could cause frostbite on exposed skin in as little 
  as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

MTZ313-314-317-318-180300-
/O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Little Belt and Highwood Mountains-Snowy and Judith Mountains-
Including the following locations: Monarch, Stanford, Neihart,
Windham, Benchland, Hilger, Lewistown, Geyser, Kings Hill Pass,
Hobson, Raynesford, and Moccasin
1126 AM MST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph.

* WHERE...The Highwood, Little Belt, Judith, and Snowy Mountains, 
  Judith Basin County and Judith Gap, and Fergus County below 4500ft.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ305>310-312-315-316-181200-
/O.NEW.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
Hill County-Northern Blaine County-Southern Rocky Mountain Front-
Southern High Plains-Eastern Pondera and Eastern Teton-Western
and Central Chouteau County-Cascade County below 5000ft-Upper
Blackfoot and MacDonald Pass-Gates of the Mountains-
Including the following locations: Chinook, Hogeland, Fort
Benton, Craig, Pendroy, Conrad, Marysville, Great Falls, Havre,
Floweree, Fort Belknap, Zurich, Choteau, Wolf Creek, Bynum,
MacDonald Pass, Lincoln, Rogers Pass, Canyon Creek, Harlem,
Ledger, Carter, Flesher Pass, and Brady
1126 AM MST Tue Feb 17 2026

...COLD WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON 
MST WEDNESDAY...

* WHAT...Very cold wind chills as low as 30 below expected.

* WHERE...Southern Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Pondera and Eastern Teton Counties, Hill County, 
  Northern Blaine County, Western and Central Chouteau County, 
  Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, 
  and Gates of the Mountains.

* WHEN...From 8 PM this evening to noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Moldan
794 
WWUS75 KTFX 171938
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1238 PM MST Tue Feb 17 2026

MTZ305-181045-
/O.EXA.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
/O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
Hill County-
Including the following locations: Havre
1238 PM MST Tue Feb 17 2026

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 
NOON MST WEDNESDAY...

* WHAT...For the High Wind Warning, northwest winds 30 to 40 mph, 
  with gusts up to 65 mph. For the Cold Weather Advisory, very cold 
  wind chills as low as 30 below expected.

* WHERE...Hill County.

* WHEN...For the High Wind Warning, until 8 PM MST this evening. For 
  the Cold Weather Advisory, from 8 PM this evening to noon MST 
  Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. The dangerously cold wind chills as low as 
  35 below zero could cause frostbite on exposed skin in as little 
  as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.


&&

$$

MTZ301>304-181045-
/O.CON.KTFX.EC.W.0001.260217T2300Z-260218T1900Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Including the following locations: Ethridge, Browning, East
Glacier Park, Heart Butte, Galata, Logan Pass, Lothair, Santa
Rita, Whitlash, Shelby, Joplin, Cut Bank, Kiowa, Chester, Devon,
Marias Pass, Babb, Saint Mary, and Dupuyer
1238 PM MST Tue Feb 17 2026

...EXTREME COLD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON 
TO NOON MST WEDNESDAY...

* WHAT...Dangerously cold wind chills as low as 40 below expected.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Eastern Toole and Liberty Counties.

* WHEN...From 4 PM this afternoon to noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 40 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

MTZ311-181045-
/O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
/O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy
1238 PM MST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 
NOON MST WEDNESDAY...

* WHAT...For the High Wind Warning, northwest winds 30 to 40 mph, 
  with gusts up to 65 mph. For the Cold Weather Advisory, very cold 
  wind chills as low as 30 below expected.

* WHERE...Bears Paw Mountains and Southern Blaine.

* WHEN...For the High Wind Warning, until 8 PM MST this evening. For 
  the Cold Weather Advisory, from 8 PM this evening to noon MST 
  Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. The dangerously cold wind chills as low as 
  30 below zero could cause frostbite on exposed skin in as little 
  as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

MTZ313-314-317-318-180300-
/O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Little Belt and Highwood Mountains-Snowy and Judith Mountains-
Including the following locations: Monarch, Stanford, Neihart,
Windham, Benchland, Hilger, Lewistown, Geyser, Kings Hill Pass,
Hobson, Raynesford, and Moccasin
1238 PM MST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph, with gusts up to 65 mph.

* WHERE...The Highwood, Little Belt, Judith, and Snowy Mountains, 
  Judith Basin County and Judith Gap, and Fergus County below 4500ft.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306>310-312-315-316-181045-
/O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
Northern Blaine County-Southern Rocky Mountain Front-Southern
High Plains-Eastern Pondera and Eastern Teton-Western and Central
Chouteau County-Cascade County below 5000ft-Upper Blackfoot and
MacDonald Pass-Gates of the Mountains-
Including the following locations: Chinook, Hogeland, Fort
Benton, Craig, Pendroy, Conrad, Marysville, Great Falls,
Floweree, Fort Belknap, Zurich, Choteau, Wolf Creek, Bynum,
MacDonald Pass, Lincoln, Rogers Pass, Canyon Creek, Harlem,
Ledger, Carter, Flesher Pass, and Brady
1238 PM MST Tue Feb 17 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 
NOON MST WEDNESDAY...

* WHAT...Very cold wind chills as low as 30 below expected.

* WHERE...Southern Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Pondera and Eastern Teton Counties, Northern 
  Blaine County, Western and Central Chouteau County, Cascade County 
  below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the 
  Mountains.

* WHEN...From 8 PM this evening to noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Moldan
317 
WWUS75 KTFX 180115
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
615 PM MST Tue Feb 17 2026

MTZ305-311-181615-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
/O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
Hill County-Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy and Havre
615 PM MST Tue Feb 17 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST 
WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Very cold wind chills as low as 32 below expected.

* WHERE...Bears Paw Mountains and Southern Blaine and Hill County.

* WHEN...Until noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 30 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

MTZ313-314-317-318-180215-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Little Belt and Highwood Mountains-Snowy and Judith Mountains-
Including the following locations: Neihart, Lewistown, Geyser,
Monarch, Windham, Benchland, Hilger, Stanford, Hobson, Kings Hill
Pass, Moccasin, and Raynesford
615 PM MST Tue Feb 17 2026

...HIGH WIND WARNING IS CANCELLED...

The threat for high winds has ended.

$$

MTZ301>304-181615-
/O.CON.KTFX.EC.W.0001.000000T0000Z-260218T1900Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Including the following locations: Chester, Kiowa, Galata,
Browning, East Glacier Park, Santa Rita, Cut Bank, Saint Mary,
Heart Butte, Whitlash, Joplin, Ethridge, Marias Pass, Lothair,
Dupuyer, Logan Pass, Shelby, Babb, and Devon
615 PM MST Tue Feb 17 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* WHAT...Dangerously cold wind chills as low as 40 below.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Eastern Toole and Liberty Counties.

* WHEN...Until noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 40 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

MTZ306>310-312-315-316-181615-
/O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/
Northern Blaine County-Southern Rocky Mountain Front-Southern
High Plains-Eastern Pondera and Eastern Teton-Western and Central
Chouteau County-Cascade County below 5000ft-Upper Blackfoot and
MacDonald Pass-Gates of the Mountains-
Including the following locations: Marysville, Pendroy, Lincoln,
Chinook, MacDonald Pass, Wolf Creek, Fort Benton, Flesher Pass,
Harlem, Canyon Creek, Craig, Hogeland, Floweree, Ledger, Bynum,
Zurich, Carter, Fort Belknap, Conrad, Brady, Rogers Pass, Great
Falls, and Choteau
615 PM MST Tue Feb 17 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST 
WEDNESDAY...

* WHAT...Very cold wind chills as low as 30 below expected.

* WHERE...Southern Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Pondera and Eastern Teton Counties, Northern 
  Blaine County, Western and Central Chouteau County, Cascade County 
  below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the 
  Mountains.

* WHEN...Until noon MST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Glinskas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 16, 10:51 AM MST, 2 hours 16 minutes earlier. Its key messages:

  • Light snow showers will continue along the Northern Rockies through Monday evening.
  • More widespread snow arrives late Monday into early Tuesday across southwest Montana and becomes widespread by mid-morning.
  • Periods of moderate to heavy snow and gusty winds possible in the mountains with lighter snow amounts and blowing snow a concern at lower elevations.
  • Active pattern and much colder temperatures continue through at least Thursday.
Area forecast discussion, Feb 16, 10:51 AM MST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1051 AM MST Mon Feb 16 2026

Aviation Section Updated.

.KEY MESSAGES...

 - Light snow showers will continue along the Northern Rockies
   through Monday evening.

 - More widespread snow arrives late Monday into early Tuesday
   across southwest Montana and becomes widespread by mid-morning.

 - Periods of moderate to heavy snow and gusty winds possible in
   the mountains with lighter snow amounts and blowing snow a
   concern at lower elevations.

 - Active pattern and much colder temperatures continue through at
   least Thursday.

&&

.DISCUSSION...
/Issued 440 AM MST Mon Feb 16 2026/

 - Meteorological Overview:

Monday will remain generally warm and calm across the region with
light mountain lingering in the Northern Rockies with impacts
expected to remain above pass level through Monday evening.

Increasing winds aloft will mix down breezy to gusty winds across
Southwest MT starting on Monday. A broad, deepening trough from
western British Columbia combining with a small wave from the
Great Basin region will bring a more active and colder period to
the region Tuesday through the week. The first, quick hitting
shortwave and low pressure system begins to move in late Monday
night/early Tuesday morning. This will bring a wave of minor to
moderate mountain snow, with light snow at lower elevations
through Tuesday evening. A mid and low level jet with this system
will bring gusty winds to Southwest MT and the plains, which will
bring blowing snow and visibility reduction concerns with snow
Tuesday.

There will be a brief lull in snow late Tuesday evening. Though
with the broad trough will making it's way through there will be
additional instances of light to moderate snow Wednesday through
Friday. The Tuesday system is expected to pull in colder air from
Canada, and will bring near to below average temperatures through
at least Wednesday and Thursday.  -Wilson/thor

 - Forecast Confidence & Scenarios:

Potential for Snow Squalls:

Both the GFS and the NAM are confident in potential frontogenetic
snowbands forming Tuesday morning and moving from southwest to
northeast across the region. That being said, there are still
significant differences in the timing of when snow squalls may
start to form and how they will propagate across the region.
Right now the greatest risk is across southwest Montana with a
concern for the I-90 corridor on Tuesday morning. Motorists should
be prepared for snow squall conditions such as sudden reduced
visibility and slick roads.

Winds/Blowing Snow Tuesday:

Wind gusts along the Rocky Mountain Front, downslope of the
Sweetgrass Hills, and along the gap between the Little Belts and
the Highwoods may see gusts up to 50 mph through the afternoon on
Tuesday. Additionally, most locations across the region are likely
to see gusts up to 40 mph. In combination with falling snow,
periods of blowing snow are likely across mountain passes and the
northern plains on Tuesday. In particular, there is a potential
for near-blizzard conditions along the Hi-Line in the afternoon
and evening. Right now the limiting factor east of Havre will be
snowfall amounts but even if the region only picks up a couple
inches, with the wind that is expected, periods of reduced
visibility are likely. Because confidence in definitive blizzard
conditions is low, no changes will be made to the current
products. But this will be something to watch with future updates
along with the additional concern for snowbands/snow squalls down
in southwest Montana.

Watch/Warning Updates:

No changes were made to the products with this forecast, however,
there is a potential additional Winter Weather Advisories may be
needed down the road. The only thing lack in confidence is timing
and whether or not impactful amounts will occur, particularly in
the Little Belt and Big Belt zones.

When it comes to the mountain zones along the Continental Divide
and in southwest Montana, there is too much variability in the
models to decide whether or not any of the advisories should be
upgraded to a warning. The most noticeable change with this update
was snowfall amounts increased quite a bit along the
Montana/Idaho border. But given that this is a very recent change
and is not completely supported by the larger suite of models,
there is not enough confidence to upgrade any zones in southwest
Montana to a warning at this time. Should future model runs
confirm the higher amounts then this situation will be re-
evaluated accordingly.   -thor

&&

.AVIATION...
16/18Z TAF Period

Expect increasing clouds across the CWA through the period. VFR
conditions will give way to mountain obscurations and low ceilings
by Tue morning along/west of a line from Havre to Lewistown.
Expect mostly snow to increase over Southwest MT and along the
divide after 06z Tue. The snow will move into the Bozeman, Helena,
Great Falls and Cut Bank areas by 15z Tue. A brief period of
moderate/heavy snowfall is possible along the front, along with
gusty surface winds. Lighter snowfall is expected Tuesday
afternoon. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  57  29  35   4 /   0  10  90  30
CTB  51  20  28  -6 /   0  10  90  20
HLN  54  29  39   7 /   0  20  90  30
BZN  54  31  43  14 /   0  20  80  20
WYS  41  23  33   8 /  20  90  90  40
DLN  50  31  40  19 /   0  70  60  10
HVR  54  28  40  -2 /   0   0  80  40
LWT  51  30  43   2 /   0  10  60  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 2 AM to 8 PM MST Tuesday for
Eastern Glacier, Western Toole, and Central Pondera-Eastern
Toole and Liberty-Gates of the Mountains-Northern High Plains-
Southern High Plains.

Winter Weather Advisory from 2 AM to 5 PM MST Tuesday for East
Glacier Park Region-Elkhorn and Boulder Mountains-Northwest
Beaverhead County-Southern Rocky Mountain Front-Upper Blackfoot
and MacDonald Pass.

Winter Weather Advisory from 11 PM this evening to 5 PM MST
Tuesday for Gallatin and Madison County Mountains and Centennial
Mountains-Ruby Mountains and Southern Beaverhead Mountains.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.